Alert archive / Illinois / Special Weather Statements in 2013
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Sep 19, 2013, 10:21 PM CDT for Fulton County, Mason County, Schuyler County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 19, 2013, 10:21 PM CDT (03:21 UTC)
- Expired
- Sep 19, 2013, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Mason County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517
WWUS83 KILX 200321
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 PM CDT THU SEP 19 2013
ILZ029-036-037-040-041-047-048-200415-
CASS-FULTON-MASON-MENARD-PEORIA-SCHUYLER-TAZEWELL-
1021 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...FULTON...
MASON...NORTHWESTERN CASS...NORTHWESTERN MENARD...SOUTHERN PEORIA AND
WESTERN TAZEWELL COUNTIES UNTIL 1115 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUBA TO 7 MILES
NORTHEAST OF MOUNT STERLING...MOVING EAST AT 50 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CANTON...
ST. DAVID...
LEWISTOWN...
ASTORIA...
BROWNING...
GLASFORD...
OTHER LOCATIONS AFFECTED INCLUDE...BERNADOTTE...RAY...FREDERICK...
BRYANT...NORRIS AND DUNFERMLINE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 9047 4029 9045 4030 9046 4063 9007
4071 8935 4014 8995 4008 9014 3999 9054
4001 9062 4003 9063 4005 9068 4007 9068
4008 9071
TIME...MOT...LOC 0321Z 249DEG 43KT 4048 9021 4007 9065
$$
AUTENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 19, 8:57 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 19, 8:57 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 857 PM CDT Thu Sep 19 2013 .DISCUSSION... ISSUED 857 PM CDT Thu Sep 19 2013 Line of showers and thunderstorms moving into the area little quicker than models seemed to indicate and what is in the grids. So will be updating pops/wx in forecast for sooner onset of pcpn. Skies will be cloudy overnight as well. Pcpn will linger overnight across most of the area so may need to adjust pops/wx/qpf for overnight as well. Remainder of forecast with temps and winds look ok but may make minor tweaks in grids for remainder of the night. Update will be coming out shortly. Auten && .AVIATION... ISSUED 654 PM CDT Thu Sep 19 2013 All sites should be VFR through the period, except for maybe a brief period of MVFR as a line of showers and storms move through the area tonight. Models bring this line of showers and storms into the area toward midnight, but current speed and radar trends seem to show that the line will be coming in sooner. So have changed start time of line of storms to sooner and added a tempo group to all sites, though think line will diminish some as it moves across the area this evening. 4km SPC-WRF and HRRR indicated this, but both were also slower on bringing the line in, so think pcpn maybe stronger as it moves into the area and then diminish some as it moves toward DEC and CMI. Line is moving east, but storms are moving northeast, so have tempo group for 3 hours and then will keep light rain and VCTS for several hours after. Then mid and high clouds should prevail once pcpn moves away from the sites. Could be some lower clouds, but not confident enough to put in TAFs at this time. Winds will be southwest and then become west to northwest behind the line. Auten && .PREV DISCUSSION... ISSUED 258 PM CDT Thu Sep 19 2013 Mid summer-like heat and humidity continue across central and southeast Illinois in the southerly flow ahead of a cold front. Scattered showers and thunderstorms are firing across the Midwest in the uncapped and unstable airmass to the east of the front, which currently extends from northwest Ontario into the southern Plains. Main forecast concerns today revolve around precipitation chances until the front clears the area on Friday. Otherwise, much of the next several days should see quiet weather. It will be cooler as well, albeit still above normal for late September. 12Z models in good agreement overall over the next several days. However, there are some notable differences with respect to how much rainfall is generated with the frontal passage, as well as with some weak disturbances that pass near the area next week. Considering the developing drought conditions and the way many recent systems have behaved, have tended to lean toward the drier solutions. At least in the very near term, this thinking is agreed upon by many of the very short range/mesoscale models. SHORT TERM...Tonight through Sunday: The cold front is progged to enter the forecast area overnight, and exit the region to the east Friday afternoon or early evening. The pre frontal airmass is quite juicy, but the front will be moving through most of the area at an unfavorable time of day instability wise (ie. late tonight and Friday morning). The frontal timing should tend to limit storm coverage and intensity, a fact agreed upon by many of the meso models. Much cooler temperatures will return to the area behind the front, with readings near or below normal for the weekend. Canadian high pressure and the associated dry airmass will keep conditions quiet for the rest of the period post fropa. LONG TERM...Monday through Thursday: Upper ridging will begin to build across the area to start next week, and low level flow will turn southerly as the surface high drifts off to the east. This pattern shift will signal a return to above normal temperatures for most of the week. Dry conditions should linger for the most part as well. However, will need to keep an eye on a wave progged to top the ridge around Tuesday. This system has the potential to be a rain producer locally, although the best chances should stay to our west and north. Bak && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 19, 3:03 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CDT THU SEP 19 2013 ILZ027>031-036-037-040-041-201100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 303 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE AREA TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ038-042>055-061-201100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 303 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE AREA LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LINGER THROUGH EARLY FRIDAY AFTERNOON...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. ILZ056-057-062-063-066>068-071>073-201100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 303 PM CDT THU SEP 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE AREA LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL LINGER THROUGH FRIDAY EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. BARNES
In the hours before
Special weather statement, Sep 19, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 PM CDT THU SEP 19 2013
ILZ029-036-037-040-041-047-048-200415-
CASS-FULTON-MASON-MENARD-PEORIA-SCHUYLER-TAZEWELL-
1021 PM CDT THU SEP 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...FULTON...
MASON...NORTHWESTERN CASS...NORTHWESTERN MENARD...SOUTHERN PEORIA AND
WESTERN TAZEWELL COUNTIES UNTIL 1115 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUBA TO 7 MILES
NORTHEAST OF MOUNT STERLING...MOVING EAST AT 50 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CANTON...
ST. DAVID...
LEWISTOWN...
ASTORIA...
BROWNING...
GLASFORD...
OTHER LOCATIONS AFFECTED INCLUDE...BERNADOTTE...RAY...FREDERICK...
BRYANT...NORRIS AND DUNFERMLINE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 9047 4029 9045 4030 9046 4063 9007
4071 8935 4014 8995 4008 9014 3999 9054
4001 9062 4003 9063 4005 9068 4007 9068
4008 9071
TIME...MOT...LOC 0321Z 249DEG 43KT 4048 9021 4007 9065
AUTENThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 10:32 PM CDT | Special Weather Statement | ILX | Cass, Morgan, Scott | 58 min |
Nearby
Special Weather Statements in Illinois, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.